Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Mar 28, 2010, 9:49 PM EDT for Caswell County, North Carolina; Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2010, 9:49 PM EDT (01:49 UTC)
- Expired
- Mar 29, 2010, 3:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caswell County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:15 PM EDT | FLASH FLOOD | 2 S Danville City, VA | LUNA LAKE ROAD IS UNDER WATER. |
| Mar 28, 10:20 PM EDT | FLASH FLOOD | South Boston, VA | INTERSECTION OF RT 58 AND 501 UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750
WGUS51 KRNK 290149
FFWRNK
NCC033-VAC083-143-590-290745-
/O.NEW.KRNK.FF.W.0023.100329T0149Z-100329T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 345 AM EDT MONDAY.
* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FALLING FROM EMBEDDED THUNDERSTORMS FROM NORTHWEST
NORTH CAROLINA INTO SOUTHSIDE VIRGINIA. RAINFALL RATES OF 3 TO 4
INCHES PER HOUR ARE OCCURRING IN THE THUNDERSTORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GATEWOOD......DANVILLE CITY...LEASBURG...RINGGOLD...MILTON...
SOUTH BOSTON AND HALIFAX. FLASH FLOODING CAN BE EXPECTED IN THE
URBAN AREAS OF DANVILLE AND SOUTH BOSTON...AND ALONG COUNTRY LINE
CREEK NEAR HAMER...POPLAR CREEK NEAR SOUTH BOSTON...AND SANDY
CREEK NEAR KENTUCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS WELL AS FARMLANDS...AND COUNTRY ROADS CLOSE TO STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3655 7951 3664 7953 3690 7876 3654 7901
3654 7914 3633 7915 3629 7918 3626 7953
$$
WP1 follow-up statement
042
WGUS71 KRNK 290308
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1108 PM EDT SUN MAR 28 2010
NCC033-VAC083-143-590-290745-
/O.CON.KRNK.FF.W.0023.000000T0000Z-100329T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
1108 PM EDT SUN MAR 28 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR THE
CITY OF DANVILLE... SOUTHEASTERN PITTSYLVANIA...SOUTHERN HALIFAX AND
CASWELL COUNTIES...
AT 1058 PM EDT...DOPPLER RADAR CONTINUED TO SHOW AREAS OF HEAVY
RAINFALL ACROSS OF THE WARNED AREA WITH A TOTAL OF 2 TO 3 INCHES IN
THE PAST 6 HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTOVER
HILLS...RINGGOLD...KEELING...DANVILLE...BLAIRS...TURBEVILLE...SOUTH
BOSTON...INGRAM...HALIFAX...ELMO...CRYSTAL HILL...ALTON...DANVILLE
CITY...GATEWOOD...BLANCH AND MILTON.
NUMEROUS SMALL STREAMS AND CREEKS ARE LIKELY TO FLOOD OVER THE NEXT
FEW HOURS AS RUNOFF FROM THE STORMS INCREASES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3655 7951 3664 7953 3690 7876 3654 7901
3654 7914 3633 7915 3629 7918 3626 7953
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 8:17 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 28, 8:17 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT SUN MAR 28 2010
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST OUT OF THE OHIO VALLEY EARLY TONIGHT...
THEN REDEVELOP ALONG THE MID ATLANTIC COAST AND MOVE SLOWLY NORTH
LATE TONIGHT INTO TUESDAY. THIS SYSTEM WILL BRING HEAVY RAIN TO
PORTIONS OF THE MID ATLANTIC REGION TONIGHT...TAPERING OFF TO
INTERMITTENT SHOWERS ON MONDAY INTO TUESDAY.
HIGH PRESSURE WILL BRING CLEARING SKIES AND MUCH WARMER WEATHER
TO THE AREA FROM MID WEEK INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
UPDATED FORECAST FOR TORNADO WATCH 38 WHICH IS IN EFFECT UNTIL 1
AM FOR PORTIONS OF SOUTHSIDE VA INTO NW NC PIEDMONT.
GETTING STORMS WITH STRONG LOW LVL SRH...AND CONFIRMED TORNADO SOUTH
OF OUR CWA IN HIGH POINT.
WILL MAKE SOME DECISIONS LATER THIS EVENING ON THE FLOOD
WATCH...MAINLY WESTERN CWA AND IF NEEDED. APPEARS AXIS OF HEAVIER
RAINS SHOULD STAY ACROSS THE ERN CWA OVERNIGHT.
PREVIOUS DISCUSSION...
UPDATING THE FORECAST TO DROP WIND ADVISORY IN THE WEST. WIND
FLOW IS MORE OUT OF THE SSW ATTM...AND THE 8H LLJ HAS SHIFTED EAST
INTO THE FOOTHILLS. GETTING MORE CLOUD TO GROUND LIGHTNING
STRIKES...SO ADDED THUNDER IN ALL THE ZONES...WITH SMALL HAIL
POSSIBLE ALONG/EAST OF THE BLUE RIDGE THRU 00Z. STILL LOOKING AT
THE BEST HEAVY RAIN THREAT OVER THE ERN HALF OF THE CWA THIS
EVENING UNDER THE STRONG LLJ JET AND BEING IN A FAVORABLE JET
COUPLET ALOFT.
WILL KEEP FLOOD WATCH UP FOR TONIGHT WITH THE ASSOCIATED
CONVECTION CREATED BY THE MOIST SOUTHEASTERLY FLOW AHEAD OF THE
LOW PRESSURE SYSTEM IN KY. THIS LOW PRESSURE CENTER WILL MOVE
NORTHEAST INTO TONIGHT...THEN REDEVELOP ALONG THE MID ATLANTIC
COAST AND MOVE SLOWLY NORTH TONIGHT INTO MONDAY. DECIDED TO LEANED
TOWARDS A BLEND OF NAM/ECMWF FOR POPS AND WEATHER.
WITH THE RELATIVELY LOW FLASH FLOOD GUIDANCE FROM RECENT
RAINS....ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN WILL RESULT
IN FLOODING PROBLEMS. NORTH-SOUTH BANDS STARTING TO FORM EAST OF
THE BLUE RIDGE AS EXPECTED ALONG THE 85H THETA-E AXIS THIS
EVENING.
WILL HOLD ON TO THE QPF OF 1-3 INCHES DEPENDING ON UPSLOPE AND
THUNDERSTORM FORMATION. EXPECT THE HEAVIEST RAIN MAY END UP SLIDING
VERY SLOWLY ACROSS THE PIEDMONT OVERNIGHT WITH TRAINING AND BACK
BUILDING OF SHRA POSSIBLE AS YET ANOTHER IMPULSE RIDES UP THE
BOUNDARY. AXIS OF HEAVIER SHRA SHOULD FINALLY PUSH INTO THE EXTREME
EASTERN CWA AFTER 06Z WITH ONLY LEFTOVER LIGHTER SHRA TO THE WEST.
KEPT THE IDEA OF RISING TEMPERATURE READINGS IN THE EAST TONIGHT
WITH SLOW FALLS LATE IN THE WEST AS THE FLOW COMES AROUND TO THE
WEST LATE.
WITH MODEL BIAS TENDING TO REMOVE POPS TOO QUICKLY FROM THE
EXTREME SE PORTION OF THE CWA AS LOW PRESSURE MOVES TOWARDS THE
COAST...HELD ONTO TO HIGHER POPS IN THE EAST 12Z TO 18Z MONDAY.
THEN...TRIED TO DRY OUT THE MIDDLE BETWEEN EXITING LOW AND THE
UPSLOPE IN THE WEST. WENT WITH HIGH TEMPERATURES FROM THE UPPER 40S
IN THE NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST CLOSER TO THE
COOL GUIDANCE WITH THE ADDITIONAL CLOUD COVER.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TRICKY FORECAST FOR MONDAY NIGHT INTO TUESDAY NIGHT. GFS THE
OUTLIER OF THE SHORT-MIDTERM MODELS IN THE IMPACT OF A STRONG
SHORT WAVE TROF THAT WILL MOVE EAST AND NORTHEAST OUT OF SOUTHERN
ARKANSAS AND SIGNIFICANTLY AMPLIFY AND SLOW THE UPPER TROF MOVING
EAST OUT OF THE LOWER OHIO VALLEY. THE MORE AGGRESSIVE GFS
SOLUTION RESULTS IN A MUCH SLOWER UPPER AND SURFACE LOW THAT
ALLOWS WRAP AROUND MOISTURE IN THE DEFORMATION ZONE TO LINGER OVER
BLACKSBURG FORECAST AREA MUCH LONGER THAN DEPICTED BY EITHER THE
NAM OR ECMWF.
LATEST DISCUSSION FROM HPC IS INDICATING THAT GFS IS SUFFERING FROM
CONVECTIVE GRID-SCALE FEEDBACK ACROSS FLORIDA/SE COAST THAT EVENTUALLY
CONTRIBUTES TO QUESTIONABLY STRONG PHASING WITH AND SLOWING OF THE
PARENT CYCLONE. AGREE WITH HPC THAT BLEND OF THE NAM/ECMWF EARLY
BEFORE TRANSITIONING AWAY FROM THE NAM AND TOWARD THE ECWMF AND
ENSEMBLE MEANS LATE IN THE PERIOD IS WARRANTED.
THE LATTER SOLUTIONS SUPPORT THE THREAT OF WIDESPREAD PRECIPITATION
UNDER THE DEFORMATION ZONE OF THE UPPER LOW MOVING OUT OF THE
NORTHERN PORTIONS OF THE BLACKSBURG FORECAST AREA BY EARLY MONDAY
NIGHT...TO BE REPLACED BY MAINLY DIURNALLY-DRIVEN SHOWERS UNDER
THE UPPER COOL...AND SOME UPSLOPING ACROSS THE WEST...TUESDAY
INTO TUESDAY EVENING. SOME WET SNOW MAY EVEN MIX IN AT TIMES ACROSS
THE HIGHER TERRAIN AS COLDER AIR SPREADS INTO THE REGION ON THE
BACKSIDE OF THE DEPARTING SYSTEM.
SURFACE AND UPPER HIGH PRESSURE BUILDING INTO THE AREA FROM THE
WEST SHOULD ALLOW FOR SKIES TO GRADUALLY CLEAR TUESDAY NIGHT...WITH
DRY AND WARMER WEATHER TO RETURN ON WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW PRESSURE PINWHEELING OVER THE ATLANTIC AND DEEP FULL LATITUDE
TROF OVER THE WESTERN PORTION OF THE NATION WILL ESTABLISH A STABLE
OMEGA BLOCK...WITH FULL LATITUDE UPPER RIDGING OVER THE EASTERN
PORTION OF THE NATION THROUGH THE LONG TERM PERIOD. SURFACE HIGH
PRESSURE EXPECTED TO REMAIN OVER THE SOUTHEASTERN STATES THROUGH
MUCH OF THE PERIOD...MAINTAINING SOUTHWESTERLY-WESTERLY SURFACE
FLOW OVER THE BLACKSBURG FORECAST AREA.
850 MILLIBAR TEMPERATURES FORECAST TO RISE INTO 16-18C RANGE...
AND WITH ABUNDANT INSOLATION EXPECTED...WILL LIKELY SEE TEMPERATURES
REACH WELL INTO THE 60S-MID 70S IN THE MOUNTAINS...WITH READINGS
IN THE LOWER TO MID 80S QUITE POSSIBLE EAST OF THE BLUE RIDGE DUE
TO ADDITIONAL BENEFIT OF COMPRESSIONAL DOWNSLOPE WARMING.
AIR MASS EXPECTED TO REMAIN FAIRLY DRY THROUGH THE PERIOD...WITH
DEW POINTS GENERALLY IN THE 40S...SO EXPECT GOOD DIURNAL
TEMPERATURE CURVE. NIGHTTIME LOWS SHOULD RANGE FROM THE 40S IN THE
DEEPER MOUNTAIN VALLEYS...TO MAINLY 50S BY THE END OF THE PERIOD
ACROSS THE PIEDMONT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
CONVECTION WITH HEAVY RAINS AND EMBEDDED TSRA WILL AFFECT THE
DAN/LYH CORRIDOR INTO EARLY OVERNIGHT...06Z TIME FRAME. CIGS/VSBYS
ARE GOING TO VARY FROM MVFR TO LIFR...BUT PREDOMINANTLY STAY ON
THE LOW END.
CONFIDENCE IN MODELS IS LOW...AS THEY ARE VARYING FROM CLEARING
OUT THE LOW CIGS OVERNIGHT IN THE WEST TO KEEPING IFR OR LOWER
GOING. GIVEN THE FRONT TO OUR WEST...WILL HOLD ONTO PESSIMISTIC
FORECAST FOR THE AREA...BUT INCREASE CIGS BEHIND THE FRONT TO MVFR
AT ROANOKE/LYH/DAN BY 09Z-15Z. NW TO NORTH FLOW BEHIND THE FRONT
WILL KEEP CIGS LOWER AT BLF...BUT LWB SHOULD JUMP BACK TO MVFR BY
15Z AS WELL.
ARRIVAL OF SURFACE HIGH PRESSURE FOLLOWING THIS SYSTEM SHOULD
BRING VFR CONDITIONS BACK ON TUESDAY EAST OF THE BLUE RIDGE.
CLOUDS MAY LINGER IN THE MOUNTAINS UNTIL TUESDAY NIGHT WITH
CLEARING SKIES BY WEDNESDAY WHEN INCREASED DRYING/SUBSIDENCE TAKES
SHAPE. EXPECT VFR AT ALL SITES WEDNESDAY NIGHT INTO THURSDAY UNDER
HIGH PRESSURE.
&&
.HYDROLOGY...
POTENTIAL EXISTS FOR 1-3 INCHES OF RAINFALL ACROSS THE CWA. WITH
THIS AMOUNT OF RAIN IN THE 24 TO 48 HOUR TIME FRAME...SOME MINOR
FLOODING IS POSSIBLE ALONG PORTIONS OF THE JAMES...ROANOKE AND DAN
RIVERS. THIS FAR OUT...CONFIDENCE REMAINS MARGINAL AS TO THE
EXACT LOCATION OF THE HEAVIEST RAINFALL...AS TO WHICH BASIN COULD
GET THE MOST. HOWEVER...SIGNIFICANT RISES ARE EXPECTED BY EARLY
NEXT WEEK ALONG THE MAIN STEM RIVERS. AN AREAL FLOOD WATCH IS IN
EFFECT THIS AFTERNOON AND TONIGHT. A FLOOD WARNING HAS BEEN ISSUED
FOR MINOR FLOODING ALONG THE DAN RIVER AT SOUTH BOSTON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ007-009>020-022>024-
032>035-043>047-058-059.
NC...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NCZ001>006-018>020.
WV...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ042>045.
&&
SYNOPSIS...KK/WP
NEAR TERM...KK/WP
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...KK/WP
HYDROLOGY...Hazardous weather outlook, Mar 28, 6:42 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT SUN MAR 28 2010 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-059- WVZ042>045-292245- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 642 PM EDT SUN MAR 28 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SPOTTERS ARE ENCOURAGED TO SEND ANY REPORTS IN OF FLOODING OR RAINFALL AMOUNTS GREATER THAN AN INCH. NCZ004>006-020-VAZ043-044-058-292245- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 642 PM EDT SUN MAR 28 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A THREAT OF HAIL UP TO ONE INCH IN DIAMETER...DAMAGING WINDS AND EVEN ISOLATED TORNADOES EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO SEND ANY REPORTS HAIL...FLOODING OR WIND DAMAGE TO US.
In the hours before
Special weather statement, Mar 28, 7:11 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT SUN MAR 28 2010
VAZ033-034-282330-
BEDFORD VA-FRANKLIN VA-
711 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...
AT 707 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PENHOOK...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3723 7934 3704 7953 3706 7956 3704 7957
3704 7959 3698 7961 3697 7961 3708 7978
3738 7949 3728 7930
EXPERIMENTAL
DSLocal storm report, Mar 28, 7:55 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 S JONESVILLE 36.15N 80.84W
03/28/2010 E1.00 INCH YADKIN NC TRAINED SPOTTER
QUARTER SIZE HAIL NEAR I77/US 421 INTERSECTION.
&&
PCSpecial weather statement, Mar 28, 8:52 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT SUN MAR 28 2010
NCZ006-VAZ044-058-290130-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
852 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 849 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURBEVILLE AROUND 900 PM...SOUTH BOSTON
AROUND 915 PM AND SCOTTSBURG AROUND 930 PM.
LAT...LON 3654 7896 3654 7914 3643 7914 3640 7921
3657 7937 3692 7894 3670 7866
EXPERIMENTAL
DSLocal storm report, Mar 28, 9:05 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 1 S MONROETON 36.27N 79.73W
03/28/2010 ROCKINGHAM NC COUNTY OFFICIAL
FLOODING ALONG CUNNINGHAM MILL ROAD, FROM A CREEK THAT
FLOWS INTO THE HAW RIVER.
0833 PM FLASH FLOOD 3 NNE REIDSVILLE 36.40N 79.66W
03/28/2010 ROCKINGHAM NC COUNTY OFFICIAL
WOLF ISLAND CREEK FLOODING A PORTION OF WOLF ISLAND ROAD.
&&
WHPSpecial weather statement, Mar 28, 9:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT SUN MAR 28 2010
VAZ058-059-290215-
CHARLOTTE VA-HALIFAX VA-
929 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH
BOSTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR REDOAK AROUND 945 PM AND WYLLIESBURG AROUND
1000 PM.
LAT...LON 3695 7847 3682 7854 3673 7862 3660 7893
3674 7902 3705 7846 3703 7845
EXPERIMENTAL
DSSpecial weather statement, Mar 28, 9:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN MAR 28 2010
NCZ006-VAZ058-290215-
CASWELL NC-HALIFAX VA-
945 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND HALIFAX COUNTIES...
AT 940 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURBEVILLE AROUND 1000 PM.
LAT...LON 3654 7902 3654 7914 3648 7914 3643 7923
3650 7929 3656 7923 3655 7922 3657 7921
3675 7898 3664 7882
EXPERIMENTAL
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:07 PM EDT | Flash Flood Warning | RNK | Rockingham | 6 hr |
| Mar 28, 8:48 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 57 min |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Caswell | 13 hr |
| Mar 28, 11:07 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
| Mar 29, 1:58 AM EDT | Areal Flood Warning | RNK | Rockingham | 8 hr |
| Mar 29, 3:41 AM EDT | Areal Flood Warning | RNK | Caswell | 8 hr |
| Mar 28, 8:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Mar 28, 9:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Mar 28, 9:45 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| Mar 28, 9:58 PM EDT | Tornado Warning | RNK | Halifax | 47 min |
| Mar 28, 10:24 PM EDT | Special Weather Statement | RNK | Charlotte | 36 min |
| Mar 28, 10:29 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 31 min |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 30 hr |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| Mar 28, 10:45 PM EDT | Special Weather Statement | RNK | Halifax | 45 min |
| Mar 28, 10:52 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 53 min |
| Mar 29, 7:43 AM EDT | Areal Flood Warning | RNK | Charlotte | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.